Nevada, 2010

Heat in Nevada, June 4, 2010

June 4, 2010 · NWS VEF · 1 event in 1 county or zone

One person died of heat-related causes. Temperatures were just under locally defined Excessive Heat Warning criteria.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

One person died of heat-related causes. Temperatures were just under locally defined Excessive Heat Warning criteria.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 4, 2:19 PM PST, 41 minutes earlier.

Area forecast discussion, Jun 4, 2:19 PM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT FRI JUN 4 2010

.SYNOPSIS...A STRONG AREA OF HIGH PRESSURE BUILDING OVER THE REGION
WILL HOLD THROUGH EARLY NEXT WEEK PROVIDING HOT AND DRY CONDITIONS
WITH TEMPERATURES APPROACHING RECORD LEVELS IN SOME AREAS SUNDAY
AND MONDAY. THIS PATTERN WILL GRADUALLY GIVE WAY TO A BROAD TROUGH
DEVELOPING OVER THE WESTERN STATES AFTER WEDNESDAY LEADING TO A
COOLING TREND WITH INCREASING SOUTHWEST WINDS.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY...THERE IS LITTLE CHANGE IN THE
EXPECTED HOT WEATHER BY THE LATEST MODEL GUIDANCE. THERE CONTINUES
TO BE GOOD AGREEMENT WITH THE OVERALL PATTERN AND ONLY SLIGHT
DIFFERENCES WITH MOS GUIDANCE TEMPERATURES. THERE WAS NO REASON TO
MAKE MANY ADJUSTMENTS TO HIGH TEMPS THROUGH MONDAY. IT STILL APPEARS
THAT MOS GUIDANCE HAS A SLIGHT COOL BIAS SINCE MCCARRAN AIRPORT
ALREADY REACHED 102 DEGREES BY 22Z AND COULD CLIMB ANOTHER DEGREE OR
SO THIS AFTERNOON. THIS LENDS CONFIDENCE TO THE HIGH REACHING AT
LEAST 106 SATURDAY EVEN THOUGH 12Z GUIDANCE KEPT IT AT 105...BUT
THAT IS MAINLY FOR VERIFICATION. THE MAIN STORY IS THAT A PROLONGED
PERIOD OF HOT WEATHER IS ON THE WAY AND THE EXCESSIVE HEAT WARNING
REMAINS IN EFFECT SATURDAY THROUGH MONDAY.

.LONG TERM...SOME CHANGES SHOWING UP IN THE MODELS DURING THE
EXTENDED PERIOD. INITIALLY...HIGH PRESSURE WILL BE THE DOMINATE
FEATURE TUESDAY WITH TEMPERATURES REMAINING SEVERAL DEGREES ABOVE
NORMAL. THE MODELS ARE FORECASTING TO HIGH TO SLIDE A LITTLE FURTHER
EAST TUESDAY AFTERNOON WHICH WOULD LOWER HEIGHTS JUST A BIT. WITH
GUIDANCE STILL SHOWING FORECAST HIGHS AROUND 106 IN LAS
VEGAS...ANOTHER DAY OF EXCESSIVE HEAT WARNINGS MAY BE REQUIRED. BY
WEDNESDAY...BOTH THE GFS AND ECMWF ARE DIGGING AN AREA OF LOW
PRESSURE SOUTHEAST INTO THE PACIFIC NORTHWEST. THIS WILL HELP TO
SUPPRESS THE HIGH A BIT FURTHER SOUTH AND CONTINUE TO LOWER HEIGHTS.
AS THIS TROUGH CONTINUES TO DIG SOUTH...THE FLOW WILL BECOME MORE
SOUTHWEST AND INCREASE. IF THE CURRENT MODELS HOLD THEN WEDNESDAY
AFTERNOON AND MORE LIKELY THURSDAY MOST OF THE AREA WILL SEE BREEZY
CONDITIONS ALONG WITH SLIGHTLY COOLER TEMPERATURES. THE TROUGH AXIS
IS FORECAST TO MOVE ACROSS THE REGION THURSDAY AFTERNOON WHICH WOULD
LOWER TEMPERATURES TO NEAR NORMAL BY THE END OF NEXT WEEK. OTHER
THAN SOME OCCASIONAL CIRRUS AND POTENTIALLY SOME FLAT CU ABOVE
HIGHER MOUNTAINS...SKIES WILL REMAIN GENERALLY CLEAR THROUGH THE
EXTENDED.

.CLIMATE...PARTS OF THE MOJAVE DESERT WILL BE CLOSE TO OR MAY EVEN
GET TO OR ABOVE RECORD HIGHS ON SUNDAY 6/6 AND MONDAY 6/7.

LOCATION           SUNDAY         MONDAY
--------------------------------------------
LAS VEGAS         108/2002*      108/1955
BARSTOW-DAGGETT   110/1981       112/1985
DEATH VALLEY      121/2002       123/1955
NEEDLES           114/2002       113/2002

*INDICATES A TIED VALUE.

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 8 PM PDT MONDAY
     FOR NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 8 PM MST MONDAY
     FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING FROM 1 PM SATURDAY TO 8 PM PDT MONDAY
     FOR CAZ522>527.
&&

ADAIR/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 4, 4:41 AM PST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
541 AM PDT FRI JUN 4 2010

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-050700-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
541 AM PDT FRI JUN 4 2010 /541 AM MST FRI JUN 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL WARM A FEW MORE DEGREES TODAY AS HIGH PRESSURE
BUILDS OVER THE THE DESERT SOUTHWEST. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR SATURDAY THROUGH MONDAY
AS TEMPERATURES APPROACH RECORDS. THE EXCESSIVE HEAT WARNING MAY
NEED TO BE EXTENDED THROUGH TUESDAY AS UNSEASONABLY HOT
CONDITIONS PERSIST. THE HEATWAVE WILL BREAK DURING THE LATTER HALF
OF NEXT WEEK. FOR FURTHER DETAILS ABOUT THE EXCESSIVE HEAT WARNING
PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/LASVEGAS

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-CAZ519>521-NVZ014-015-018-019-050700-
NORTHWEST PLATEAU-EASTERN SIERRA SLOPES-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
541 AM PDT FRI JUN 4 2010 /541 AM MST FRI JUN 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WELL ABOVE NORMAL TEMPERATURES WILL OCCUR SATURDAY THROUGH
TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PIERCE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Las Vegas Valley

When
June 4, 3:00 PM PST
Where
Las Vegas Valley forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

One person died of heat-related causes. Her time of death is estimated.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Las Vegas Valley2010-06-0472FemaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2010Every state in 2010This day in weather historyWarnings in Nevada, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233880.